Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 208, NWS Amarillo, TX

June 13, 2007Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2007, 2:18 PM CDT for Beaver County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 2:18 PM CDT (19:18 UTC)
Expired
Jun 13, 2007, 3:15 PM CDT
In force
57 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:54 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:30 AM CDT, 7 hours 48 minutes earlier.

Area forecast discussion, Jun 13, 6:30 AM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
630 AM CDT WED JUN 13 2007

.AVIATION...
COLD FRONT HAS STALLED ACROSS THE KAMA AND KGUY TAF SITES WITH WINDS
GOING LIGHT AND VARIABLE OR CALM. SHOULD SEE THE FRONT SLOWLY MAKE
PROGRESS TOWARDS THE EAST THIS AFTERNOON AS THE UPPER LEVEL LOW
PRESSURE SYSTEM MOVES SLOWLY EAST AS WELL. THIS WILL CAUSE A VARIETY
OF ISSUES TO COME UP WITH DIFFERENT COMPONENTS IN THE TAFS.

THE MOST STRAIGHTFORWARD SITES WERE KDHT AND KGUY. AS THE UPPER LEVEL
LOW MOVES ACROSS THE NORTHERN PART OF THE TEXAS AND OKLAHOMA
PANHANDLES...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS
MORNING THROUGH THE AFTERNOON HOURS. CEILINGS SHOULD REMAIN VFR
THROUGH THE DAY BUT MVFR CEILINGS COULD DEVELOP AFTER THE
PRECIPITATION ENDS LATE THIS EVENING INTO TONIGHT. HARD TO TELL WHAT
VISIBILITIES WILL DO SO HAVE LEFT THEM VFR.

AMARILLO TAF IS A BIT HARDER TO NAIL DOWN. THUNDERSTORMS CURRENTLY
OVER EASTERN NEW MEXICO ARE MAKING SLOW PROGRESS TOWARDS THE EAST AND
THE STALLED FRONTAL BOUNDARY COULD ALLOW ADDITIONAL STORMS TO DEVELOP
THIS MORNING. HOWEVER...DECIDED TO HOLD OFF UNTIL AFTER 17Z AS FRONT
SHOULD HAVE PUSHED EAST OF THE AREA AND PRECIPITATION DEVELOPS IN THE
AIRMASS BEHIND THE FRONT. MOST OF THE HEAVIER SHOWERS AND STORMS WILL
BE OVER THE NORTHERN TEXAS PANHANDLE THIS AFTERNOON AND TONIGHT SO
WENT A PROB30 GROUP FOR THIS AFTERNOON INTO THIS EVENING TO ALLOW
LATER SHIFTS TO PINPOINT THE BEST TIME FOR STORMS TO FORM AT KAMA.
WIND SHOULD DIE BACK JUST A BIT AFTER SUNSET BUT COULD REMAIN HIGH
ENOUGH TO PRECLUDE MVFR OR IFR CEILINGS TO DEVELOP...BUT THIS TOO
WILL NEED TO BE WATCHED CLOSELY.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 236 AM CDT WED JUN 13 2007/

DISCUSSION...
MODELS UP TO THEIR OLD TRICKS...SUPPORTING THE SOLUTION FROM THE 00Z
MONDAY RUN OF UPPER LOW STALLING AROUND THE PANHANDLES/WESTERN OK
THROUGH THE END OF THE WEEK. AS A RESULT...DECIDED NOT TO MAKE ANY
BIG CHANGES TO THE PREVIOUS FORECAST AND GRIDS. WENT WITH CONTINUITY
OF HIGHEST POPS EASTERN HALF OF THE FORECAST AREA AND LOWEST POPS IN
THE EXTREME WESTERN/SOUTHWESTERN SECTIONS. COLD FRONT SLOWLY MOVING
INTO THE PANHANDLES EARLY THIS MORNING AND EXPECTING FROPA THIS
MORNING IN THE WESTERN SECTIONS AND THEN CLEARING THE
EASTERN/SOUTHEASTERN SECTIONS OF THE FORECAST AREA BY 00Z THURSDAY.

WRF/NAM AND GFS IN FAIRLY GOOD AGREEMENT IN BRINGING THE CLOSED UPPER
LOW EASTWARD ACROSS THE NORTHERN SECTIONS OF THE PANHANDLES TODAY AND
THEN LIFTING IT NORTHEAST INTO KS TONIGHT BEFORE DROPPING IT SLIGHTLY
SOUTHWARD ON THURSDAY INTO THE EASTERN OK PANHANDLE...SOUTHWESTERN
KS...NORTHWESTERN OK REGION. BY THURSDAY NIGHT AND FRIDAY...MODELS
TAKE THE UPPER LOW STILL FURTHER SOUTH INTO THE EASTERN SECTIONS OF
THE TX PANHANDLE/WESTERN OK. MODELS THEN PLACE THE UPPER LOW NEAR THE
RED RIVER VALLEY OF SOUTHWESTERN/SOUTHERN OK AND NORTH CENTRAL TX BY
FRIDAY NIGHT. INTERESTINGLY...THE GFS THEN BRINGS THE UPPER BACK TO
THE WEST AGAIN ON SATURDAY INTO THE TX PANHANDLE. UNSETTLED PATTERN
WITH CHANCES FOR CONVECTION SHOULD CONTINUE INTO THE WEEKEND WITH
THIS SOLUTION...ESPECIALLY THE EASTERN HALF OF THE FORECAST AREA. THE
ONLY CHANGE TO THE PREVIOUS FORECAST AND GRIDS WAS TO LOWER POPS
BELOW SLIGHT CHANCE FROM SUNDAY NIGHT ON TO THE END OF THE EXTENDED
PERIOD AS THE UPPER LOW IS EJECTED EASTWARD AND UPPER RIDGE BUILDS
OVER THE SOUTHERN ROCKIES AND WEST TX BY EARLY NEXT WEEK. WARMER AND
DRIER CONDITIONS SHOULD ENSUE EARLY NEXT WEEK. KEPT MAX TEMPS BELOW
MEXMOS NUMBERS AS CHANCES FOR CONVECTION...CLOUD COVER AND COOLER
UPSLOPE SURFACE FLOW PREVAILS THROUGH THE WEEKEND. WARMER DOWNSLOPING
WINDS MONDAY SHOULD RESULT IN MAX TEMPS CLOSER TO OR SLIGHTLY ABOVE
NORMAL. NEXT COLD FRONT FORECASTED FOR MONDAY NIGHT/EARLY TUESDAY
WILL ONLY KNOCK BACK TEMPS SLIGHTLY AND SHOULD REBOUND AGAIN BY THE
MIDDLE OF NEXT WEEK.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 13, 1:00 PM CDT, 1 hour 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED JUN 13 2007

OKZ001>003-TXZ001>020-141100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW STORMS COULD REACH SEVERE LEVELS ACROSS THE EASTERN
PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE
REGION THROUGH SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION COULD BE NECESSARY ACROSS THE EASTERN
PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND
TONIGHT.

NUNEZ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:08 PM CDTSevere Thunderstorm WarningAMABeaver67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.